About Me

My photo
I am a 29 year old woman diagnosed with bipolar disorder type 1 and also suffer from general anxiety and panic attacks. I have only been recently diagnosed but have been ill since I was a teenager. I tend to have mixed-manic episodes, hence the name of my blog. I am a regular guest blogger for Black Dog Tribe. I am not a mental health professional. I am just writing from my own experiences with mental illness. If you wish to use any of my blog content please contact me at lababup@gmail.com. Visit me on twitter @lababup

Monday, 27 January 2014

Manic bursts



The last ten days or so I have being having what I call ‘manic bursts’. I seem ok for most of the day and then suddenly I burst in to a frenzy of manic behaviour. It is weird because I wake up feeling depressed and really tired but as the day goes on I seem to get more and more agitated.

At first my brain starts to jump around many topics and I spend lots of time flitting between articles on the internet, never finishing reading anything. Then I start to feel like I am experiencing sensory overload and every little noise and light feels bizarre and intense and I get really irritated. Then when the evening comes round I will feel euphoric. I scream with excitement and run around laughing, jumping up and down, rhyming and annoying my family. I will try and pin them to the floor and be laughing in their face, squealing with excitement, even though they are not finding it funny at all. Apparently I look and act like I have taken illegal drugs. This lasts for a couple of hours and then I may start acting normally again after I have taken my medication. The next day the same cycle begins. 

The strange thing is I am still sleeping loads, which is atypical of a manic episode. I also feel tearful for much of the day. I am not sure if this is a mixed episode, rapid cycling or a manic episode mixed together with the doping effects of the drugs I am taking. I am currently taking olanzapine for the mania and lamotrigine for the depression. Olanzapine makes me really sleepy and calms me right down so it could be that I am sleeping a long time due to the drug. Or maybe this is just really a mixed episode. It is so hard to tell. I would love to know if other people get these kinds of confusing episodes that are not ‘textbook’.

No comments:

Post a Comment